Horseshoes near homoclinic orbits for piecewise linear differential systems in ℝ3

Jaume Llibre, Enrique Ponce, Antonio E. Teruel

Research output: Contribution to journalArticleResearchpeer-review

40 Citations (Scopus)


For a three-parametric family of continuous piecewise linear differential systems introduced by Arneodo et al. [1981] and considering a situation which is reminiscent of the Hopf-Zero bifurcation, an analytical proof on the existence of a two-parametric family of homoclinic orbits is provided. These homoclinic orbits exist both under Shil'nikov (0 < δ < 1) and non-Shil'nikov assumptions (δ ≥ 1). As it is well known for the case of differentiable systems, under Shil'nikov assumptions there exist infinitely many periodic orbits accumulating to the homoclinic loop. We also prove that this behavior persists at δ= 1. Moreover, for δ > 1 and sufficiently close to 1 we show that these periodic orbits persist but then they do not accumulate to the homoclinic orbit. © World Scientific Publishing Company.
Original languageEnglish
Pages (from-to)1171-1184
JournalInternational Journal of Bifurcation and Chaos in Applied Sciences and Engineering
Publication statusPublished - 1 Jan 2007


  • Homoclinic orbits
  • Horseshoes
  • Piecewise linear differential systems


Dive into the research topics of 'Horseshoes near homoclinic orbits for piecewise linear differential systems in ℝ3'. Together they form a unique fingerprint.

Cite this